Skew compact semigroups
Skew compact spaces are the best behaving generalization of compact Hausdorff spaces to non-Hausdorff spaces. They are those (X ; τ ) such that there is another topology τ* on X for which τ V τ* is compact and (X; τ ; τ*) is pairwise Hausdorff; under these conditions, τ uniquely determines τ *, and (X; τ*) is also skew compact. Much of the theory of compact T2 semigroups extends to this wider class. We show:
A continuous skew compact semigroup is a semigroup with skew compact topology τ, such that the semigroup operation is continuous τ2→ τ. Each of these contains a unique minimal ideal which is an upper set with respect to the specialization order.
A skew compact semigroup which is a continuous semigroup with respect to both topologies is called a de Groot semigroup. Given one of these, we show:
It is a compact Hausdorff group if either the operation is cancellative, or there is a unique idempotent and S2 = S.
Its topology arises from its subinvariant quasimetrics.
Each *-closed ideal ≠ S is contained in a proper open ideal.
P. Fletcher and W. F. Lindgren, Quasi-uniform Spaces, (Dekker, New York, 1982).
J. de Groot, An isomorphism principle in general topology Bull. Amer. Math. Soc. 73 (1967), 465-467. http://dx.doi.org/10.1090/S0002-9904-1967-11784-1
G. Gierz, K. H. Hofmann, K. Keimel, J. D. Lawson, M. Mislove and D. S. Scott, A Compendium of Continuous Lattices, (Springer-Verlag, Berlin, 1980). http://dx.doi.org/10.1007/978-3-642-67678-9
J. L. Kelley, General Topology, Van Nostrand, New York, 1955.
J. C. Kelly, Bitopological spaces, Proc. London Math. Soc. 13 (1963), 71-89. http://dx.doi.org/10.1112/plms/s3-13.1.71
R. D. Kopperman, All topologies come from generalized metrics, Amer. Math. Monthly 95 (1988), 89-97. http://dx.doi.org/10.2307/2323060
R. D. Kopperman, Asymmetry and duality in topology, Topology and Appl. 66 (1995), 1-39. http://dx.doi.org/10.1016/0166-8641(95)00116-X
R. D. Kopperman, Lengths on semigroups and groups, Semigroup Forum 25 (1984), 345-360. http://dx.doi.org/10.1007/BF02573609
J. D. Lawson, Order and strongly sober compactifications, Topology and Category Theory in Computer Science, G. M. Reed, A. W. Roscoe and R. F. Wachter, eds. (Oxford University Press, 1991), 179-205.
L. Nachbin, Topology and Order, Van Nostrand, 1965.
D. Robbie and S. Svetlichny, An answer to A. D. Wallace's question about countably compact cancellative semigroups, Proc. Amer. Math. Soc. 124 (1) (1996), 325-330. http://dx.doi.org/10.1090/S0002-9939-96-03418-1
S. Salbany, Bitopological Spaces, Compactifications and Completions, Math. Monographs 1 (University of Cape Town, 1974).
Metrics powered by PLOS ALM
Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.
Universitat Politècnica de València
e-ISSN: 1989-4147 https://doi.org/10.4995/agt